Vol 10, Supp. A (2019)
Case report
Published online: 2019-04-26

open access

Page views 636
Article views/downloads 356
Get Citation

Connect on Social Media

Connect on Social Media

Ruxolitinib withdrawal syndrome in a patient with myelofibrosis

Ilona Seferyńska1, Krzysztof Warzocha1

Abstract

As an inhibitor of JAK1/JAK2 kinase, ruxolitinib is an effective drug for the treatment of patients with primary and secondary myelofibrosis. Around half such patients demonstrate recovery from the disease’s general symptoms and have their enlarged spleens reduced, together with having an extended survival time. Nevertheless, some patients suffer side effects which thus indicate that the drug is discontinued. In some cases a sudden discontinuation leads to ruxolitinib withdrawal syndrome presenting as a rapid relapse back to the disease symptoms before treatment, as well as rapid splenomegaly. Also rarely occurring, are severe haemodynamic disturbances requiring intensive care. We hereby present a case report of a patient in whom ruxolitinib was discontinued resulting in withdrawal syndrome appearance.

Article available in PDF format

View PDF (Polish) Download PDF file



Hematology in Clinical Practice